Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 77, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 27, 2015, 2:30 AM CDT for 8 counties in Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2015, 2:30 AM CDT (07:30 UTC)
- Expired
- Apr 27, 2015, 3:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bastrop County, TX, Caldwell County, TX, Fayette County, TX, Gonzales County, TX, Lavaca County, TX, Lee County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 76 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 2:43 AM CDT | TSTM WND DMG | Smithville, TX | SEVERAL REPORTS OF TREES DOWN IN SMITHVILLE. TIME ESTIMATED FROM RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 1:27 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.5 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3577 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
151
WUUS54 KEWX 270730
SVREWX
TXC021-055-149-177-285-287-453-491-270815-
/O.NEW.KEWX.SV.W.0077.150427T0730Z-150427T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 AM CDT MON APR 27 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALDWELL COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
FAYETTE COUNTY IN SOUTH CENTRAL TEXAS...
BASTROP COUNTY IN SOUTH CENTRAL TEXAS...
NORTHEASTERN GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
NORTHERN LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
LEE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 315 AM CDT
* AT 230 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF FEDOR TO ROSANKY TO 8 MILES
EAST OF GONZALES...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LOCKHART...ELGIN...BASTROP...LULING...GIDDINGS...LA GRANGE...
SMITHVILLE...SCHULENBURG...FLATONIA...LEXINGTON...MOULTON...
SHELBY...WAELDER...MUSTANG RIDGE...FAYETTEVILLE...ROUND TOP...
FEDOR...PAIGE...CEDAR CREEK AND PALMETO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 2963 9687 2949 9671 2955 9761 3001 9771
3046 9749 3051 9720 3046 9715 3055 9698
3054 9692 3046 9690 3039 9679 3032 9674
3029 9664 3024 9674 3020 9674 3016 9679
3014 9677 3017 9669 3015 9665 2996 9657
TIME...MOT...LOC 0730Z 277DEG 44KT 3038 9718 2996 9731 2953 9731
HAIL...<.75IN
WIND...60MPH
$$
CP3 follow-up statements
496
WWUS54 KEWX 270743
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
243 AM CDT MON APR 27 2015
TXC453-491-270752-
/O.CAN.KEWX.SV.W.0077.000000T0000Z-150427T0815Z/
TRAVIS TX-WILLIAMSON TX-
243 AM CDT MON APR 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TRAVIS AND
SOUTHEASTERN WILLIAMSON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF TRAVIS
AND WILLIAMSON COUNTIES. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2963 9687 2958 9683 2949 9671 2954 9741
3007 9759 3039 9735 3046 9715 3055 9698
3054 9692 3046 9690 3039 9679 3032 9674
3029 9665 3024 9674 3020 9674 3016 9679
3014 9677 3017 9669 3015 9665 2996 9657
TIME...MOT...LOC 0742Z 286DEG 51KT 3042 9704 2997 9710 2949 9710
$$
TXC021-055-149-177-285-287-270815-
/O.CON.KEWX.SV.W.0077.000000T0000Z-150427T0815Z/
CALDWELL TX-FAYETTE TX-BASTROP TX-GONZALES TX-LAVACA TX-LEE TX-
243 AM CDT MON APR 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR EASTERN CALDWELL...FAYETTE...BASTROP...NORTHEASTERN GONZALES...
NORTHERN LAVACA AND LEE COUNTIES...
AT 242 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LEXINGTON TO NEAR SMITHVILLE TO NEAR SHINER...MOVING
EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELGIN...BASTROP...GIDDINGS...LA GRANGE...SMITHVILLE...SCHULENBURG...
FLATONIA...LEXINGTON...MOULTON...SHELBY...WAELDER...FAYETTEVILLE...
ROUND TOP...FEDOR...ROSANKY...PAIGE...CEDAR CREEK...MULDOON...CIRCLE
D-KC ESTATE AND WYLDWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 2963 9687 2958 9683 2949 9671 2954 9741
3007 9759 3039 9735 3046 9715 3055 9698
3054 9692 3046 9690 3039 9679 3032 9674
3029 9665 3024 9674 3020 9674 3016 9679
3014 9677 3017 9669 3015 9665 2996 9657
TIME...MOT...LOC 0742Z 286DEG 51KT 3042 9704 2997 9710 2949 9710
HAIL...<.75IN
WIND...60MPH
$$
CP236
WWUS54 KEWX 270804
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
304 AM CDT MON APR 27 2015
TXC055-177-285-270813-
/O.CAN.KEWX.SV.W.0077.000000T0000Z-150427T0815Z/
CALDWELL TX-GONZALES TX-LAVACA TX-
304 AM CDT MON APR 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CALDWELL...
NORTHEASTERN GONZALES AND NORTHERN LAVACA COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 2964 9686 2965 9711 2997 9723 3036 9724
3046 9715 3055 9698 3054 9692 3046 9690
3039 9679 3032 9674 3029 9665 3024 9674
3020 9674 3016 9679 3014 9677 3017 9669
3015 9665 2996 9657
TIME...MOT...LOC 0803Z 276DEG 44KT 3039 9679 2994 9685 2968 9687
$$
TXC021-149-287-270815-
/O.CON.KEWX.SV.W.0077.000000T0000Z-150427T0815Z/
FAYETTE TX-BASTROP TX-LEE TX-
304 AM CDT MON APR 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR FAYETTE...EASTERN BASTROP AND LEE COUNTIES...
AT 303 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DIME BOX TO NEAR LA GRANGE TO NEAR SCHULENBURG...
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GIDDINGS...LA GRANGE...SMITHVILLE...SCHULENBURG...FLATONIA...
LEXINGTON...SHELBY...FAYETTEVILLE...ROUND TOP...FEDOR...PAIGE...
MULDOON...CIRCLE D-KC ESTATE...TANGLEWOOD...DIME BOX...CIRCLE D-KC
ESTATES...CARMINE...WICCHESTER...BLUE AND ELLINGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 2964 9686 2965 9711 2997 9723 3036 9724
3046 9715 3055 9698 3054 9692 3046 9690
3039 9679 3032 9674 3029 9665 3024 9674
3020 9674 3016 9679 3014 9677 3017 9669
3015 9665 2996 9657
TIME...MOT...LOC 0803Z 276DEG 44KT 3039 9679 2994 9685 2968 9687
HAIL...<.75IN
WIND...60MPH
$$
CP022
WWUS54 KEWX 270817
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
317 AM CDT MON APR 27 2015
TXC021-149-287-270826-
/O.EXP.KEWX.SV.W.0077.000000T0000Z-150427T0815Z/
FAYETTE TX-BASTROP TX-LEE TX-
317 AM CDT MON APR 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE...EASTERN BASTROP AND
LEE COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 2964 9686 2965 9711 2997 9723 3036 9724
3046 9715 3055 9698 3054 9692 3046 9690
3039 9679 3032 9674 3029 9665 3024 9674
3020 9674 3016 9679 3014 9677 3017 9669
3015 9665 2996 9657
TIME...MOT...LOC 0814Z 277DEG 44KT 3039 9679 2994 9685 2968 9687
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:16 AM CDT, 14 minutes earlier.
Area forecast discussion, Apr 27, 2:16 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 216 AM CDT MON APR 27 2015 .UPDATE... WE HAVE ALLOWED THE SEVERE THUNDERSTORM WATCH TO EXPIRE. THE LINE OF THUNDERSTORMS HAS MOVED EAST OF THE AREA AND SEVERE STORMS ARE NO LONGER EXPECTED IN THE AREA GENERALLY WEST OF I-35. THE TORNADO WATCH CONTINUES OVER THE SOUTH AND EAST AS THE LINE MOVES INTO THAT AREA. && .PREV DISCUSSION... /ISSUED 137 AM CDT MON APR 27 2015/ UPDATE... TO ISSUE TORNADO WATCH 125 FOR MUCH OF OUR SOUTHERN CWA. A LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE TOWARD THE EAST THIS MORNING. WE HAVE SEEN STRONG LOW LEVEL ROTATION IN SOME OF THESE STORMS AND ISSUED SOME TORNADO WARNINGS. EXPECT THESE STORMS TO CONTINUE WITH A TORNADO THREAT UNTIL LATER THIS MORNING. PREV DISCUSSION... /ISSUED 1249 AM CDT MON APR 27 2015/ AVIATION... /06Z TAF UPDATE/ SQUALL LINE BEARING DOWN ON THE I-35 TERMINALS AT 36 KNOTS WILL HAVE THE PREVAILING WIND DIRECTION OUT OF TOLERANCE IN ABOUT 30 MINUTES. UPDATED TAFS WILL BE ISSUED SHORTLY TO ADD A PREVAILING WESTERLY TO NORTHWESTERLY DIRECTION AS WAS SHOWN IN THE EARLIER ISSUANCES. THUNDERSTORM GUSTS TO 40 KNOTS ARE POSSIBLE AND AN AIRPORT WEATHER WARNING IS LIKELY IN THE NEXT HALF HOUR AT KAUS. THE STORMS WILL PASS THROUGH RATHER QUICKLY AND IMPROVING CONDITIONS SHOULD DEVELOP BETWEEN 645 AND 730Z. SOME LINGERING MVFR CIGS ARE POSSIBLE AFTER THE STORMS CLEAR...BUT LATER UPDATES MAY SHOW THE LOWER CLOUDS TO BE VFR. SEVERAL HOURS OF VFR SKIES ARE EXPECTED FOR MONDAY...BUT A REINFORCING FRONT COULD BRING CIGS DOWN LATE MONDAY NIGHT. PREV DISCUSSION... /ISSUED 1135 PM CDT SUN APR 26 2015/ UPDATE... TO EXPAND THE SEVERE THUNDERSTORM WATCH TO MAVERICK AND ZAVALA COUNTIES. THE LINE OF THUNDERSTORMS MOVING THROUGH OUR WESTERN AREA IS EXPANDING TO THE SOUTH AND SEVERE STORMS MAY MOVE INTO NORTHERN MAVERICK AND ZAVALA COUNTIES DURING THE NEXT COUPLE OF HOURS. WE HAVE EXPANDED THE WATCH TO THOSE COUNTIES. WE WILL SEE HOW THINGS DEVELOP OVER THE NEXT FEW HOURS TO DETERMINE IF WE NEED TO EXPAND THE WATCH FARTHER EAST. NEW ZONES WILL BE OUT SHORTLY. PREV DISCUSSION... /ISSUED 1002 PM CDT SUN APR 26 2015/ UPDATE... SEVERE THUNDERSTORM WATCH CONTINUES ACROSS THE RIO GRANDE PLAINS SOUTHERN EDWARDS PLATEAU AND AREAS ALONG AND WEST OF I-35 CORRIDOR(THIS INCLUDES AUSTIN AND SAN ANTONIO METRO AREAS) THROUGH 2 AM MONDAY. LATEST IMAGES FROM AREA RADARS SHOW A LINE OF STRONG TO SEVERE STORMS EXTENDING FROM CENTRAL TEXAS SOUTHWESTWARD TO VAL VERDE COUNTY. THIS LINE WILL CONTINUE TO ADVANCE TO THE SOUTHEAST LATE THIS EVENING AND AFFECT THE I-35 CORRIDOR BY MIDNIGHT TONIGHT. THE MAIN THREATS ASSOCIATED WITH THESE STORMS WILL BE THUNDERSTORM DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL UP TO 2 INCHES IN DIAMETER. HOWEVER...CAN NOT RULE AN ISOLATED TORNADO. THE LINE OF STORMS WILL CONTINUE TO PUSH TO THE SOUTHEAST AND AFFECT THE SOUTHEASTERN COUNTIES FROM 3 TO 5 AM MONDAY. SINCE THE LINE OF STORMS IS FORECAST TO QUICKLY MOVE ACROSS THE AREA...WIDESPREAD FLOODING IS NOT EXPECTED. HOWEVER...THERE IS A SLIGHT CHANCE FOR ISOLATED LOCALLY HEAVY RAIN ACROSS PORTIONS OF THE SOUTHEAST THAT COULD RESULT IN MINOR FLOODING ACROSS AREA ROADS...POOR DRAINAGE AREAS AND SMALL CREEKS. WEATHER CONDITIONS WILL IMPROVE FROM WEST TO EAST WITH SOME LINGERING SHOWER/THUNDERSTORM ACTIVITY ACROSS THE FAR EAST COUNTIES BY MID MORNING MONDAY. PREV DISCUSSION... /ISSUED 718 PM CDT SUN APR 26 2015/ AVIATION... /00Z TAF UPDATE/ ANOTHER ROUND OF STRONG TO SEVERE STORMS ARE EXPECTED TO IMPACT I-35 TERMINALS THIS EVENING. AHEAD OF THIS DEVELOPMENT A GRADUAL LOWERING INTO MVFR...THEN IFR CLOUDS SHOULD DEVELOP JUST BEFORE A BROKEN LINE OF CONVECTION MOVES INTO I-35. CONVECTIVE OUTFLOWS SHOULD OCCASIONALLY LIFT CIGS TO VFR NEAR THE STORMS...BUT WILL KEEP SKIES AT MAINLY IFR. IMPROVEMENTS INTO MVFR AND VFR ARE EXPECTED BETWEEN 12Z AND 15Z. MEANWHILE VFR SKIES AND A SUBTLE OVERNIGHT WIND SHIFT IS ALL THAT IS ACCOUNTED FOR AT DRT...AS MOST MODELS KEEP THE CONVECTION JUST TO THEIR NE. PREV DISCUSSION... /ISSUED 249 PM CDT SUN APR 26 2015/ ISOLATED SEVERE POTENTIAL THE REST OF THE AFTERNOON BECOMING MORE WIDESPREAD OVERNIGHT AS SEVERE LINE OF STORMS EXPECTED... SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... FOR NOW THROUGH 7PM... SUPERCELLS ARE BEGINNING TO FIRE ALONG THE DRY LINE WHICH IS SPANNING FROM NEAR DEL RIO...EAST OF JUNCTION...AND NORTH INTO CENTRAL TEXAS. CONTINUED LOW LEVEL MOISTURE FLOW FROM THE SE AND A VERY UNSTABLE ENVIRONMENT WILL RESULT IN SUPERCELL DEVELOPMENT AS FAR SOUTH AS THE SOUTH EDWARDS PLATEAU THIS AFTERNOON. SATELLITE IMAGERY HAS BEEN INDICATING THE BEST INSTABILITY AND LOW LEVEL CONVERGENCE TO BE ISOLATED TO THE DRY LINE ITSELF...WHICH WAS WELL HANDLED IN THE 12Z NAM SOLUTIONS THIS MORNING. VISIBLE SATELLITE AND SURFACE ANALYSIS SHOWS CU DEVELOPMENT EXTENDING AS FAR SOUTH AS KERRVILLE AND THIS POINT NORTH AND EAST WILL BE THE FOCUS FOR ISOLATED SUPERCELL DEVELOPMENT THROUGH THE REST OF THE PEAK HEATING HOURS THIS AFTERNOON. IT IS DIFFICULT TO ASCERTAIN THE LIKELIHOOD OF DEVELOPMENT AS THE DRYLINE IS INTERACTING WITH THE MOIST MT AIR MASS RESULTING IN UNEVEN MIXING FROM NORTH TO SOUTH AND RESULTANT BULGING IN THE DRYLINE. IF ANY PARCELS ARE ABLE TO LIFT ABOVE THE BOUNDARY LAYER AND TAP INTO THE ELEVATED INSTABILITY AND STRONG MID LEVEL LAPSE RATES...VERY LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS COULD RAPIDLY DEVELOP. TORNADIC POTENTIAL WILL ALSO BE POSSIBLE FOR CELLS IN THE BETTER MOISTURE ENVIRONMENT FARTHER DISPLACED FROM THE DRY LINE. FOR 7PM THROUGH MIDNIGHT... UPPER LEVEL DIVERGENCE WILL INTENSIFY IN THE EXIT REGION OF THE UPPER LEVEL JET BEGINNING TO SPREAD INTO WEST CENTRAL TEXAS AND WILL INTERACT WITH THE DRYLINE...WHICH MAY SLIGHTLY RECEDE THIS EVENING. UPSCALE GROWTH TO A SEVERE MESOSCALE CONVECTIVE SYSTEM IS EXPECTED ALONG THE DRYLINE...WHICH SHOULD BE ROUGHLY WHERE IT IS CURRENTLY LOCATED...IF NOT 25 MILES OR SO FARTHER WEST AND BEGIN TO PROPAGATE EAST SOUTHEASTWARD. MIDNIGHT THROUGH 4AM... THE INTENSE SQUALL LINE SHOULD BEGIN IMPACTING THE NORTHERN ZONES INCLUDING THE AUSTIN METRO AREA BY MIDNIGHT OR 1AM WITH DAMAGING STRAIGHT LINE WINDS UP TO 70 MPH AND POSSIBLY HIGHER DEPENDING ON HOW MUCH INSTABILITY REMAINS IN PLACE DURING THE OVERNIGHT HOURS. DID NOTICE SOME HINTS AT MID LEVEL LAPSE RATES RELAXING JUST A BIT SO HOPEFULLY THE WIND POTENTIAL WILL REMAIN AT OR BELOW THE CURRENT THINKING. QUARTER SIZED HAIL WILL ALSO BE POSSIBLE AND POTENTIALLY SOME LARGER HAIL IN THE MORE INTENSE UPDRAFTS OF THE LINE. AS THE LINE CONTINUES ITS PROGRESSION SOUTH AND EAST OF AUSTIN BY 2 TO 4 AM...THE MATURE LINE SHOULD CONTINUE TO EVOLVE INTO A WIND AND HEAVY RAIN THREAT AND LESS OF A HAIL THREAT. WHILE THE MOVEMENT OF THE LINE SHOULD BE RATHER QUICK...RAIN RATES SHOULD INCREASE AS THE LINE BEGINS TO INGEST MORE MOIST BOUNDARY LAYER AIR. THIS WOULD RESULT IN SOME LOCALLY HEAVY RAIN THAT MAY RESULT IN LOCALIZED FLASH FLOODING ALONG AND EAST OF THE I35 CORRIDOR WHERE MORE SATURATED SOILS ARE PRESENT FROM PREVIOUS RAINS OVER THE LAST WEEK. TOMORROW MORNING AND INTO THE AFTERNOON HOURS... THE UPPER LOW RESPONSIBLE FOR THE SEVERE EPISODE TODAY WILL SHIFT EASTWARD INTO THE RED RIVER VALLEY WHILE A COLD FRONT BEGINS TO DROP DOWN INTO CENTRAL TEXAS. THE SEVERE THREAT WILL SHIFT TO THE EXTREME EASTERN ZONES AND BY MID-DAY SHOULD BE MOSTLY OUT OF THE AREA. AS THE COLD FRONT APPROACHES...THERE STILL EXISTS A SLIGHT CHANCE FOR THUNDER BUT GFS/EURO ARE BOTH NOT ADVERTISING MUCH OF NOTE WITH THAT ACTIVITY. LATE MONDAY NIGHT AND INTO TUESDAY MORNING... THE COLD FRONT WILL BEGIN TO MOVE THROUGH THE AREA OVERNIGHT MONDAY AND RESULT IN MUCH COOLER TEMPERATURES MOVING INTO THE LONG TERM PERIOD. MUCH DRIER AIR WILL FILTER IN AS WINDS SHIFT TO THE NORTH AND CLEAR OUT THE POP CHANCES. TB3 LONG TERM (TUESDAY THROUGH SUNDAY)... BENIGN WEATHER CONDITIONS ARE EXPECTED FOR THE EXTENDED FORECAST PERIOD. NORTHWEST FLOW ALOFT WILL DOMINATE THROUGH SATURDAY FOR COOL NIGHTS AND MILD AFTERNOONS. A WEAK COLD FRONT IS EXPECTED TO MOVE ACROSS SOUTH CENTRAL TEXAS THURSDAY AFTERNOON BUT DISSIPATES BEFORE REACHING THE COASTAL PLAINS. BOTH GFS AND ECM CONCUR WITH THIS SOLUTION. THIS WILL RE-ENFORCE DRY AND PLEASANT WEATHER ON FRIDAY. AN UPPER LEVEL TROUGH IS FORECAST TO PUSH FROM THE PACIFIC NORTHWEST INTO THE NORTHERN ROCKIES BY SUNDAY. AT THE SURFACE...SOUTHERLY WINDS AND MOISTURE RETURNS ACROSS THE AREA AS THE UPPER LEVEL TROUGH PUSHES TO THE EAST. THIS TRANSLATE TO A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE EAST HALF OF SOUTH CENTRAL TEXAS SUNDAY AFTERNOON AND ACROSS THE RIO GRANDE FOR THE EVENING PERIOD. TEMPERATURES WILL REMAIN CLOSE TO NORMAL LEVELS THROUGH THE PERIOD WITH HIGHS IN THE LOWER 80S AND LOWS IN THE LOWER 60S. OB17 && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 84 59 73 52 76 / 50 20 10 - 0 AUSTIN BERGSTROM INTL AIRPORT 83 58 72 51 75 / 50 10 10 - 0 NEW BRAUNFELS MUNI AIRPORT 84 59 74 51 76 / 50 - 10 - 0 BURNET MUNI AIRPORT 82 56 70 49 75 / 50 30 10 - 0 DEL RIO INTL AIRPORT 86 59 76 52 79 / 10 0 0 0 0 GEORGETOWN MUNI AIRPORT 83 57 71 49 75 / 50 20 10 - 0 HONDO MUNI AIRPORT 84 59 75 50 76 / 50 0 - 0 0 SAN MARCOS MUNI AIRPORT 83 60 73 50 75 / 50 10 10 - 0 LA GRANGE - FAYETTE REGIONAL 83 61 73 51 75 / 60 20 10 - 0 SAN ANTONIO INTL AIRPORT 84 60 74 52 76 / 50 - - 0 0 STINSON MUNI AIRPORT 84 61 74 53 76 / 50 - - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...01
Hazardous weather outlook, Apr 26, 2:11 PM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 211 PM CDT SUN APR 26 2015 TXZ171>173-183>194-202>209-217>225-228-271915- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 211 PM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. FOR THE AFTERNOON AND EVENING HOURS...THE GREATEST CONCERN FOR SEVERE WEATHER WILL REMAIN ALONG AND NORTH OF A DEL RIO TO GEORGETOWN LINE. THE MAIN CONCERNS WILL BE LARGE HAIL...DAMAGING WIND AND LOCALLY HEAVY RAINFALL. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT. A SECOND ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE HILL COUNTRY LATE THIS EVENING...THEN MOVE INTO THE INTERSTATE 35 CORRIDOR DURING THE LATE EVENING AND OVERNIGHT HOURS. THE MAIN CONCERNS WILL DAMAGING WIND...LOCALLY HEAVY RAINFALL AND LARGE HAIL. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE EARLY MONDAY MORNING FOR AREAS EAST OF THE INTERSTATE 35 AND INTERSTATE 37 CORRIDORS. THE MAIN CONCERNS WILL DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 27, 12:47 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1247 AM CDT MON APR 27 2015
TXZ203-217>219-228-270645-
DIMMIT TX-ZAVALA TX-MAVERICK TX-FRIO TX-UVALDE TX-
1247 AM CDT MON APR 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MAVERICK...ZAVALA...FRIO
AND DIMMIT COUNTIES UNTIL 145 AM CDT...
AT 1247 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WASHER TO NEAR EL
INDIO...AND MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PEARSALL...CRYSTAL CITY...CARRIZO SPRINGS...DILLEY...BIG WELLS...EL
INDIO...LA PRYOR...BATESVILLE...MOORE...ASHERTON...FRIO TOWN...
CATARINA...NORTH PEARSALL...GILSON GROVES...LOMA VISTA...WEST
PEARSALL...LIGHT...COMETA...BIGFOOT AND CARRIZO HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2829 10029 2848 10037 2850 10033 2855 10041
2909 10021 2909 9883 2865 9906 2864 9939
2821 9940 2820 10005
TIME...MOT...LOC 0547Z 290DEG 28KT 2908 9995 2851 10035
CPLocal storm report, Apr 27, 1:07 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
107 AM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL LEAKEY 29.73N 99.76W
04/27/2015 E0.88 INCH REAL TX PUBLIC
PENNY TO NICKEL SIZE
&&
EVENT NUMBER EWX1500290
LJHLocal storm report, Apr 27, 1:08 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
108 AM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM TSTM WND GST HONDO 29.36N 99.16W
04/27/2015 M55 MPH MEDINA TX ASOS
&&
LJHLocal storm report, Apr 27, 1:35 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
135 AM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 AM TSTM WND GST NEW BRAUNFELS 29.70N 98.12W
04/27/2015 M53 MPH COMAL TX ASOS
&&
LJHLocal storm report, Apr 27, 1:38 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
138 AM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM TSTM WND GST SAN ANTONIO INT AP 29.53N 98.47W
04/27/2015 M41 MPH BEXAR TX ASOS
&&
LJHLocal storm report, Apr 27, 1:56 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
156 AM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM FUNNEL CLOUD 5 SE FRIO TOWN 28.97N 99.24W
04/27/2015 FRIO TX LAW ENFORCEMENT
FUNNEL CLOUD REPORTED NEAR HWY 57 AND CR 140
&&
EVENT NUMBER EWX1500291
LJHThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:27 PM CDT | Special Weather Statement | EWX | Val Verde | 63 min |
| Apr 26, 9:39 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 66 min |
| Apr 26, 10:21 PM CDT | Special Weather Statement | EWX | Kinney | 39 min |
| Apr 26, 10:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real, Val Verde | 65 min |
| Apr 26, 10:51 PM CDT | Special Weather Statement | EWX | Kinney | 54 min |
| Apr 26, 11:04 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr, Llano | 56 min |
| Apr 26, 11:14 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde, Val Verde | 31 min |
| Apr 26, 11:21 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr, Real | 39 min |
| Apr 26, 11:40 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kinney, Maverick, Medina, Real and 2 more | 35 min |
| Apr 26, 11:49 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 1 more | 71 min |
| Apr 27, 12:14 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 46 min |
| Apr 27, 12:38 AM CDT | Tornado Warning | EWX | Frio, Medina, Uvalde | 52 min |
| Apr 27, 12:44 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Blanco, Burnet, Caldwell, Comal and 9 more | 61 min |
| Apr 27, 12:47 AM CDT | Special Weather Statement | EWX | Dimmit, Frio, Maverick, Zavala | 58 min |
| Apr 27, 1:24 AM CDT | Tornado Warning | EWX | Atascosa, Frio, Medina | 66 min |
| Apr 27, 1:38 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, Dimmit and 13 more | 52 min |
| Apr 27, 1:54 AM CDT | Tornado Warning | EWX | Atascosa, Frio | 38 min |
| Apr 27, 2:24 AM CDT | Tornado Warning | EWX | Atascosa, Wilson | 36 min |
| Apr 27, 3:00 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes, Wilson | 60 min |
| Apr 27, 3:55 AM CDT | Special Weather Statement | EWX | DeWitt | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.